Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Miami, FL

July 18, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 18, 2007, 3:06 PM EDT for Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2007, 3:06 PM EDT (19:06 UTC)
Expired
Jul 18, 2007, 4:00 PM EDT
In force
54 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 124 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
435 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 181906
SVRMFL
FLC099-182000-
/O.NEW.KMFL.SV.W.0097.070718T1906Z-070718T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 400 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM CANAL POINT TO 6 MILES
  SOUTHEAST OF BELLE GLADE...AND MOVING WEST AT 10 MPH.

* THE LINE OF STORMS WILL AFFECT...

  CANAL POINT...
  PAHOKEE...
  BELLE GLADE...
  SOUTH BAY...
  OKEELANTA...

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2670 8077 2672 8074 2678 8077 2696 8057
      2663 8050 2660 8047 2660 8057 2652 8087
      2675 8087

$$

PS
2 follow-up statements
000
WWUS52 KMFL 181932
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT WED JUL 18 2007

FLC099-182000-
/O.CON.KMFL.SV.W.0097.000000T0000Z-070718T2000Z/
PALM BEACH FL-
331 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHWESTERN PALM BEACH COUNTY...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE OF 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PAHOKEE TO 
SOUTH BAY TO OKEELANTA...MOVING SOUTHWEST AT 15 TO 20 MPH.

THE STORMS WILL BE NEAR...

SOUTH BAY...
OKEELANTA...
LAKE HARBOR...

AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 2672 8075 2672 8074 2678 8077 2696 8057
      2663 8050 2660 8047 2660 8057 2652 8087
      2675 8087

$$

PS
000
WWUS52 KMFL 181953
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT WED JUL 18 2007

FLC099-182002-
/O.EXP.KMFL.SV.W.0097.000000T0000Z-070718T2000Z/
PALM BEACH FL-
352 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PALM BEACH COUNTY
EXPIRES AT 400 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE 
WEAKENED ACROSS THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.

LAT...LON 2672 8075 2672 8074 2678 8077 2696 8057
      2663 8050 2660 8047 2660 8057 2652 8087
      2675 8087

$$

PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:43 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 18, 2:43 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT WED JUL 18 2007

.DISCUSSION...STRONG SUBSIDENCE AND DRY AIR BEING FUNNELED THROUGH
SOUTH FLORIDA BETWEEN THE UPPER RIDGE ACROSS NRN GULF AND THE TUTT
LOW OVR WESTERN CARIB...HELPED TO KEEP MOSTLY SUNNY SKIES AND NO
PRECIP OVER MOST OF THE EASTERN METRO AREAS WED AFTERNOON. ONLY
EXCEPTION ON THE EAST COAST WAS INLAND PALM BEACH COUNTY WHERE
SEA/LAKE BREEZES CONVERGED RESULTING IN ISOLATED SHWRS/TSTMS.
OTHER SHOWERS DEVELOP OVER INTERIOR SECTIONS AND CONVECTIVE
ACTIVITY WAS EXPECTED TO DEVELOP OVER THE WEST COAST/NAPLES AREA
AS THE WEST COAST SEA BREEZE DEVELOP...THOUGH THAT HAD NOT HAPPENED
AT THE TIME OF THIS WRITING.

.TONIGHT THROUGH FRIDAY NIGHT...UPPER RIDGE WILL CONTINUE OVER THE
GULF OF MEX AND THIS WILL KEEP SOME DEGREE OF SUBSIDENCE OVER THE
LOCAL AREA. ATLC LOW LVL RIDGE WILL EXTEND WEST ACROSS SOUTH
CENTRAL FLORIDA AND THIS WILL RESULT IN A WELL ESTABLISHED LOW LVL
(BELOW 15KTF) EAST TO SOUTHEAST WIND FLOW. THIS FLOW WILL CONTINUE
TO ENHANCE THE EAST COAST SEA BREEZE MAKING IT TO TRAVEL WELL
INLAND BEFORE HAVING A CHANCE OF STARTING ANY AFTERNOON
CONVECTION. IN ACT ANY CONVECTIVE ACTIVITY DURING THIS PERIOD
(HOWEVER LITTLE THAT MAY BE) WILL TEND TO CONCENTRATE OVER
INTERIOR AND WEST. WL ONLY INDICATE ISOLD/LOW SCT POPS.

.SATURDAY THROUGH WEDNESDAY...AN AMPLIFYING MID LATITUDE TROUGH WILL
DIG SOUTH ACROSS THE EASTERN PORTION OF THE COUNTRY KICKING THE
UPPER RIDGE OUT OF THE AREA. THIS WILL PUT US UNDER SLIGHTLY MORE
UNSTABLE CONDITIONS FOR AFTERNOON CONVECTIVE DEVELOPMENT. THE MEAN
STEERING FLOW WILL ALSO CHANGE GRADUALLY AND BECOME MORE WESTERLY
MEANING THAT CHANCES FOR RAIN COULD BE SIMILAR ACROSS ALL OF SOUTH FLORIDA. SO
WILL INCREASE POPS TO SCT ACROSS ALL AREAS DURING THIS PERIOD.

GFS STILL BRINGS A FRONTAL BOUNDARY ASSOCIATED WITH THIS MID
LATITUDE TROUGH AS FAR SOUTH AS SRN GA/NORTHERN FLORIDA DURING
THIS PERIOD AND THEN STALL IT THERE AS THE ATLC RIDGE STRENGTHENS
AND THE PARENT TROUGH LIFT NORTHEASTWARD...KEEPING IT FROM REACHING FURTHER
SOUTH. NOT SURPRISINGLY GFS TRIES TO DEVELOP A WEAK SFC LOW ALONG
THE BOUNDARY BY MID WEEK AND MOVES NORTHEASTWARD.

&&

.AVIATION...ATLANTIC COAST SEABREEZE HAS ALREADY PUSHED WEST OF ALL METRO PALM
BEACH, BROWARD AND MIAMI-DADE AIRPORTS SO ONLY SCATTERED CUMULUS
CLOUDS EXPECTED THERE FOR THE REST OF THE AFTERNOON AND EVENING.
AIRCRAFT APPROACHES TO METRO ATLANTIC COAST AIRPORTS WILL PROBABLY
BE BUMPY AS SHOWERS/THUNDERSTORMS ARE STILL EXPECTED OVER THE INLAND
AND SOUTHWEST GULF COAST AREAS THE REST OF THE DAY. FOR KAPF,
SEABREEZE CONVERGENCE WILL RESULT IN BEST CHANCES FOR FIRST ROUND OF
SHOWERS/THUNDERSTORMS THROUGH 20Z BUT WILL BE MOVING INLAND WITH
MOST CONVECTION EXPECTED INLAND OF THE AIRPORT 20Z-23Z. LOCAL WRF
MODEL DOES SHOW WESTWARD MOVING THUNDERSTORMS INTO THE KAPF AREA
AGAIN AFTER 23Z. DIURNAL CONVECTION WILL DIE DOWN AFTER 01Z BUT
NOCTURNAL MARINE SHOWERS WILL BE DEVELOPING AND MOVING ONSHORE METRO
ATLANTIC COAST AIRPORTS AFTER MIDNIGHT ONCE AGAIN.

&&

.MARINE...ATLC RIDGE WILL KEEP SFC WINDS FROM E/SE AT 15 KTS OR LESS
AND SEAS 4 FEET OR LESS THROUGH THE ENTIRE FORECAST PACKAGE.

&&

.FIRE WEATHER...NO PROBLEMS EXPECTED AS RH SHOULD REMAIN WELL
ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  82  90  81 / 20 10 20 10
FORT LAUDERDALE  89  81  89  81 / -  10 20 10
MIAMI            91  81  91  81 / -  10 20 10
NAPLES           93  75  93  76 / 40 20 30 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH
AVIATION...50/RLP
Hazardous weather outlook, Jul 18, 10:09 AM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT WED JUL 18 2007

FLZ063-066>075-168-172>174-182145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1009 AM EDT WED JUL 18 2007

...SCATTERED STRONG THUNDERSTORMS INLAND AND SOUTHWEST GULF COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF AN EASTERLY WIND FLOW WITH THE
TIDE GOING OUT IN THE MID TO LATE AFTERNOON WILL CREATE A SLIGHT
RISK OF RIP CURRENTS FOR THE ATLANTIC COAST BEACHES OF PALM BEACH,
BROWARD AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE DEVELOPING OVER THE
INLAND AREAS OF MAINLAND SOUTH FLORIDA DURING THE DAY AND MOVE TO
THE SOUTHWEST GULF COAST AND LAKE OKEECHOBEE AREAS DURING THE
AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS COULD BE STRONG
WITH WIND GUSTS AS HIGH AS 45 MILES AN HOUR AND POSSIBLY EVEN
SMALL HAIL. ALL THUNDERSTORMS POSE A DANGEROUS LIGHTNING STRIKE
THREAT.

WIND: WIND GUSTS AS HIGH AS 45 MILES AN HOUR ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS THIS AFTERNOON.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS
THIS AFTERNOON.

TEMPERATURES: THE COMBINATION OF MAXIMUM TEMPERATURES IN THE
LOWER TO MID 90S AND DEW POINTS IN THE MID 70S WILL RESULT IN HEAT
INDICES NEAR 105 DEGREES ESPECIALLY ACROSS THE LAKE OKEECHOBEE AND
EVERGLADES AREAS OF SOUTHWEST FLORIDA. PERSONS INVOLVED IN OUTDOOR
ACTIVITIES ARE ADVISED TO WEAR LIGHT COLORED CLOTHING WITH A WIDE
BRIMMED HAT, DRINK PLENTY OF WATER, AND SEEK SHELTER FROM THE SUN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, BUT WILL
BE STRONGEST MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 18, 2:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT WED JUL 18 2007

AMZ610-FLZ067-182000-
LAKE OKEECHOBEE-INLAND PALM BEACH-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE
248 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS MOVING TOWARD THE EASTERN SHORE OF LAKE OKEECHOBEE...

AT 245 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH FREQUENT
LIGHTNING STRIKES WILL BE MOVING INTO THE COMMUNITIES ALONG THE
EASTERN SHORE OF LAKE OKEECHOBEE FROM PORT MAYACA TO CANAL POINT
AND PAHOKEE TO BELLE GLADE. WIND GUSTS AS HIGH AS 40 MILES AN HOUR
WILL PRECEDE THIS LINE OF THUNDERSTORMS.

RESIDENTS OF WESTERN PALM BEACH COUNTY FROM PORT MAYACA TO PAHOKEE
TO BELLE GLADE CAN EXPECT THUNDERSTORMS FROM 3 PM THROUGH 430 PM
WITH FREQUENT DANGEROUS LIGHTNING STRIKES, HEAVY RAINS, GUSTY
WINDS, LOCALIZED FLOODING OF POORLY DRAINED AREAS, AND POSSIBLY
EVEN SOME SMALL HAIL.

THE THUNDERSTORMS WILL BE MOVING WEST AROUND 10 MILES AN HOUR.

RLP

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 3:08 PM EDTSpecial Marine WarningMFL46 min
Jul 18, 5:27 PM EDTSevere Thunderstorm WarningMFLCollier31 min
Jul 18, 6:07 PM EDTMarine Weather StatementMFL53 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.